Alert archive / Missouri / Frost Advisories in 2019
Frost Advisory 2, NWS Kansas City, MO
NWS Kansas City, MO issued this frost advisory at Apr 27, 2019, 3:04 PM CDT for 11 counties in Missouri. It took effect at Apr 28, 2019, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2019, 3:04 PM CDT (20:04 UTC)
- In effect from
- Apr 28, 2019, 1:00 AM CDT
- Expired
- Apr 28, 2019, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Kansas City, MO
Counties Adair County, MO, Atchison County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Mercer County, MO, Nodaway County, MO, Putnam County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO
The radar
The Des Moines radar (KDMX), 155 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 8.1 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1732 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 586 m²/s²
- 0-3 km storm-relative helicity
- 636 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
302 WWUS73 KEAX 272004 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 304 PM CDT Sat Apr 27 2019 ...Frost Possible Sunday Morning... MOZ001>008-015>017-281300- /O.NEW.KEAX.FR.Y.0002.190428T0600Z-190428T1300Z/ Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Grundy-Sullivan-Adair- Including the cities of Tarkio, Rockport, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Trenton, Milan, Green City, and Kirksville 304 PM CDT Sat Apr 27 2019 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY... The National Weather Service in Kansas City/Pleasant Hill has issued a Frost Advisory, which is in effect from 1 AM to 8 AM CDT Sunday. * TEMPERATURE...Lower to mid 30s Sunday morning. * IMPACTS...Sensitive vegetation will be harmed if not protected in the affected areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
1 follow-up statement
294 WWUS73 KEAX 280834 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 334 AM CDT Sun Apr 28 2019 MOZ001>006-015-016-280945- /O.CAN.KEAX.FR.Y.0002.000000T0000Z-190428T1300Z/ Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Grundy-Sullivan- Including the cities of Tarkio, Rockport, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Trenton, Milan, and Green City 334 AM CDT Sun Apr 28 2019 ...FROST ADVISORY IS CANCELLED... The National Weather Service in Kansas City/Pleasant Hill has cancelled the Frost Advisory. $$ MOZ007-008-017-281300- /O.CON.KEAX.FR.Y.0002.000000T0000Z-190428T1300Z/ Putnam-Schuyler-Adair- Including the cities of Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, and Kirksville 334 AM CDT Sun Apr 28 2019 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TEMPERATURE...Lower to mid 30s this morning. * IMPACTS...Sensitive vegetation will be harmed if not protected in the affected areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this frost advisory went out at Apr 27, 12:23 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Apr 27, 12:23 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 1223 PM CDT Sat Apr 27 2019 .Discussion... Issued at 323 AM CDT SAT APR 27 2019 Regional radars this morning showing a decaying MCS working east through southern Iowa, with isolated to scattered convection also starting to develop over east-central Kansas. This activity is developing in advance of a shortwave and associated surface low that is approaching from the west. As a result, expect developing shwrs and isolated to scattered storms to move through the area this morning, with activity gradually shifting to the east by the noon hour. Rainfall amounts will remain low, generally under a tenth of an inch for most locations, however higher amounts will be possible across far northern Missouri as the decaying non- severe MCS moves over the area. Otherwise, expect temperatures to warm up into the upper 60s to lower 70s this morning, before a strong cold front moves across the region later this afternoon. This should result in falling temperatures through the afternoon along with strong northwest winds with gusts exceeding 40 mph at times. Winds will remain gusty through the evening and into the overnight as strong high pressure builds south across the region. This will occur as temperatures fall into the lower to middle 30s, however breezy northeast winds combined with temp/dewpoint spreads of more than a few degrees may result in a more limited frost potential than previously thought. For now, have elected to hold off on any frost/freeze headlines due to the above factors, and will allow the dayshift one last opportunity to inspect new model data before making a final decision on whether headlines will be needed for Sunday morning. Dry conditions will likely persist through Sunday morning, however rain chances will increase once again during the afternoon as shortwave energy embedded in developing southwesterly flow aloft combines with isentropic ascent along a northward lifting warm front to our south. Shwrs will persist through much of the overnight hours as low pressure lifts north over the area and a trailing cold front moves southeast through Monday morning. Rain totals with this feature can exceed 1" in spots before rain generally comes to an end Monday afternoon. Unfortunately, this boundary looks to stall south of our region Monday night with this feature then acting as a focusing mechanism for renewed shwrs/storms through midweek as successive disturbances lift northeast over our region in persistent southwesterly flow aloft. Right now, model consensus has shifting the heaviest QPF axis a little further south than in previous days, with the I-44 corridor likely seeing the heaviest rainfall activity through midweek. That said however, areas south of the Missouri River still look to get a decent amount of rainfall this week, with rainfall totals of 2-4" possible by the time rain finally comes to an end by Thursday. Although flash flooding will likely not be a major concern, rises on area rivers and streams does appear likely, especially for basins south of the Missouri River. Fortunately, high pressure looks to take hold of the weather pattern by late week which should result in a dry start to next weekend as ridging builds over the area. && .Aviation...(For the 18Z TAFS through 18Z Sunday Afternoon) Issued at 1223 PM CDT SAT APR 27 2019 VFR conditions will prevail through the next 24 hours. Any CIGs that move in will be VFR. Only issue to watch will be the winds as they remain strong and gusty today and into the evening hours. Wind directions will veer overnight from the northwest to the east by Sunday morning. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...32 Aviation...Cutter
Hazardous weather outlook, Apr 27, 4:56 AM CDT, 10 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 456 AM CDT Sat Apr 27 2019 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-281000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 456 AM CDT Sat Apr 27 2019 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Saturday morning showers and storms will move through this morning quickly exiting the area by the afternoon. No severe weather is expected with minimal rainfall accumulations expected. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Sunday through Friday An active pattern will continue Sunday afternoon with on and off again chances for rainfall occurring throughout the week. Thunderstorms will be possible Sunday into Monday with some being strong to severe with hail being the main threat. Multiple rainfall events will set up possible flooding south of the Missouri River mid week as 1-2 inches of additional rainfall on saturated soils could result in some flooding over the area and will need to be monitored as we approach this event. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
Nearby
Frost Advisories in Missouri, 2019Every frost advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.